Neuropathy After Cancer Treatment

OncoLink
Last Modified: January 7, 2013

Share article


Question

I had chemo for lung cancer last year. I am doing well except that I have neuropathy in my feet from the chemo that makes it difficult to live life, work, etc. Are there any treatments/therapies that can help improve the neuropathy? I do take neurontin.

Answer

Linda Miller, RN, BSN, Oncology Nurse Navigator at Penn Medicine responds:

Sometimes they can increase your dosage of neurontin or try a combination of drugs for pain mgmt. A pain management clinic may be helpful as well. Our physical therapy department is able to treat patients with neuropathy, so check with your PT department. They do this by a treatment called desensitization, which helps to reduce pain and help you regain strength.

Learn more about neuropathy on OncoLink.

This question and answer was part of the OncoLink Brown Bag Chat Series. View the entire transcript from the Focus on Lung Cancer Webchat.



I Wish You Knew

What is Photodynamic Therapy and how is it used in cancer care?

View More



Blogs and Web Chats

OncoLink Blogs give our readers a chance to react to and comment on key cancer news topics and provides a forum for OncoLink Experts and readers to share opinions and learn from each other.




OncoLink OncoPilot

Facing a new cancer diagnosis or changing the course of your current treatment? Let our cancer nurses help you through!

Learn More